Alert archive / New Mexico / Red Flag Warnings in 2020

Red Flag Warning 19, NWS Albuquerque, NM

May 18, 20209 counties in New Mexico

NWS Albuquerque, NM issued this red flag warning at May 18, 2020, 3:33 AM MDT for 9 counties in New Mexico. It took effect at May 19, 2020, 12:00 PM MDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 18, 2020, 3:33 AM MDT (09:33 UTC)
In effect from
May 19, 2020, 12:00 PM MDT
Expired
May 19, 2020, 7:00 PM MDT
In force
7 hr
Issued by
NWS Albuquerque, NM

Counties Bernalillo County, NM, Catron County, NM, Cibola County, NM, McKinley County, NM, Rio Arriba County, NM, San Juan County, NM, Sandoval County, NM, Socorro County, NM, Valencia County, NM

The radar

The Albuquerque radar (KABX), 56 km from the middle of the area, began a volume at 09:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 9.6 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 00:00Z on 2020-05-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 63 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 00:00Z on 2020-05-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -16 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
63 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
3386 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-16 m²/s²
0-3 km storm-relative helicity
50 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

535 
WWUS85 KABQ 180933
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
333 AM MDT Mon May 18 2020

...RED FLAG WARNING IN EFFECT FOR THE NORTHWEST PLATEAU...NORTHWEST
AND WEST CENTRAL HIGHLANDS AND THE MIDDLE RIO GRANDE VALLEY FROM 
NOON TO 7 PM MDT TUESDAY DUE TO STRONG WINDS, LOW HUMIDITY, AND AN
UNSTABLE ATMOSPHERE...

...FIRE WEATHER WATCH IN EFFECT TUESDAY AFTERNOON AND EVENING FOR
THE NORTH CENTRAL MOUNTAINS...SANDIA, MANZANO AND GALLINAS
MOUNTAINS AND NORTHEAST HIGHLANDS DUE TO STRONG WINDS, LOW 
HUMIDITY, AND AN UNSTABLE ATMOSPHERE...

.Critical fire weather conditions are possible Tuesday afternoon
and evening for areas along and west of the central mountain
chain. An approaching low pressure system will allow southwest
winds to strengthen for much of western and central New Mexico.
In addition, above normal high temperatures will continue along
with 5 to 9 hours of single digit humidity values. These
parameters combined with high Haines may yield several hours of
critical fire weather conditions.

NMZ101-105-106-109-182100-
/O.UPG.KABQ.FW.A.0015.200519T1800Z-200520T0100Z/
/O.NEW.KABQ.FW.W.0019.200519T1800Z-200520T0100Z/
Northwest Plateau-Northwest Highlands-Middle Rio Grande Valley-
West Central Highlands-
333 AM MDT Mon May 18 2020

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT TUESDAY...

The National Weather Service in Albuquerque has issued a Red Flag
Warning...which is in effect from noon to 7 PM MDT Tuesday. The
Fire Weather Watch is no longer in effect. 

* AREA AND TIMING...Northwest Plateau, Northwest Highlands, Middle
  Rio Grande Valley, and the West Central Highlands Tuesday 
  afternoon and evening. 

* 20 FOOT WINDS...South to southwest at 20 to 30 mph with 
  occasional gusts near 40 mph. 

* RELATIVE HUMIDITY...5 to 10 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

NMZ102-103-107-182100-
/O.CON.KABQ.FW.A.0015.200519T1800Z-200520T0100Z/
North Central Mountains-Northeast Highlands-
Sandia, Manzano and Gallinas Mountains-
333 AM MDT Mon May 18 2020

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM TUESDAY AFTERNOON
THROUGH TUESDAY EVENING...

* AREA AND TIMING...North Central Mountains, Northeast Highlands
  and the Sandia, Manzano, and Gallinas Mountains Tuesday 
  afternoon and evening. 

* 20 FOOT WINDS...South to southwest at 20 to 30 mph with 
  occasional gusts near 40 mph. 

* RELATIVE HUMIDITY...10 to 15 percent below significant snowpack.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Fire Weather Watch.

&&

$$

40
4 follow-up statements
018 
WWUS85 KABQ 182039
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
239 PM MDT Mon May 18 2020

...RED FLAG WARNING IN EFFECT FOR THE NORTHWEST PLATEAU...
NORTHWEST AND WEST CENTRAL HIGHLANDS, MIDDLE RIO GRANDE VALLEY, 
NORTH CENTRAL MOUNTAINS...SANDIA, MANZANO AND GALLINAS MOUNTAINS 
AND NORTHEAST HIGHLANDS FROM NOON TO 7 PM MDT TUESDAY DUE TO 
STRONG WINDS, LOW RELATIVE HUMIDITY, AND AN UNSTABLE 
ATMOSPHERE...

...FIRE WEATHER WATCH IN EFFECT WEDNESDAY AFTERNOON AND EVENING 
FOR THE NORTHEAST HIGHLANDS AND NORTHEAST PLAINS DUE TO STRONG 
WINDS, LOW RELATIVE HUMIDITY, AND AN UNSTABLE ATMOSPHERE...

.Critical fire weather conditions will develop Tuesday afternoon 
and evening for much of western and central NM. An approaching 
low pressure system will result in increasing southwest winds in 
much of western and central New Mexico. In addition, above average 
high temperatures will continue along with 5 to 9 hours of single 
digit relative humidity values.


NMZ103-191200-
/O.UPG.KABQ.FW.A.0015.200519T1800Z-200520T0100Z/
/O.NEW.KABQ.FW.A.0016.200520T1800Z-200521T0100Z/
/O.EXA.KABQ.FW.W.0019.200519T1800Z-200520T0100Z/
Northeast Highlands-
239 PM MDT Mon May 18 2020

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT TUESDAY...
...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

The National Weather Service in Albuquerque has issued a Red Flag
Warning...which is in effect from noon to 7 PM MDT Tuesday. A
Fire Weather Watch has also been issued. This Fire Weather Watch
is in effect from Wednesday afternoon through Wednesday evening.
The Fire Weather Watch is no longer in effect. 

* AREA AND TIMING...Northeast highlands Tuesday afternoon and 
  early evening. 

* 20 FOOT WINDS...South to southwest at 20 to 30 mph with 
  occasional gusts near 40 mph. 

* RELATIVE HUMIDITY...10 to 15 percent below significant 
  snowpack.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

Please advise the appropriate officials or fire crews in the
field of this Fire Weather Watch.

&&

$$

NMZ102-107-191200-
/O.UPG.KABQ.FW.A.0015.200519T1800Z-200520T0100Z/
/O.EXA.KABQ.FW.W.0019.200519T1800Z-200520T0100Z/
North Central Mountains-Sandia, Manzano and Gallinas Mountains-
239 PM MDT Mon May 18 2020

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MDT TUESDAY...

The National Weather Service in Albuquerque has issued a Red Flag
Warning...which is in effect from noon to 7 PM MDT Tuesday. The
Fire Weather Watch is no longer in effect. 

* AREA AND TIMING...North Central Mountains and the Sandia, 
  Manzano, and Gallinas Mountains Tuesday afternoon and early 
  evening. 

* 20 FOOT WINDS...South to southwest at 20 to 30 mph with 
  occasional gusts near 40 mph. 

* RELATIVE HUMIDITY...10 to 15 percent below significant 
  snowpack.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

NMZ101-105-106-109-191200-
/O.CON.KABQ.FW.W.0019.200519T1800Z-200520T0100Z/
Northwest Plateau-Northwest Highlands-Middle Rio Grande Valley-
West Central Highlands-
239 PM MDT Mon May 18 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MDT
TUESDAY...

* AREA AND TIMING...Northwest Plateau, Northwest Highlands, 
  Middle Rio Grande Valley, and the West Central Highlands 
  Tuesday afternoon and evening. 

* 20 FOOT WINDS...South to southwest at 20 to 30 mph with 
  occasional gusts near 40 mph. 

* RELATIVE HUMIDITY...5 to 10 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

NMZ104-191200-
/O.NEW.KABQ.FW.A.0016.200520T1800Z-200521T0100Z/
Northeast Plains-
239 PM MDT Mon May 18 2020

...FIRE WEATHER WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...

The National Weather Service in Albuquerque has issued a Fire
Weather Watch...which is in effect from Wednesday afternoon
through Wednesday evening. 

* AREA AND TIMING...Northeast highlands Wednesday afternoon and 
  early evening. 

* 20 FOOT WINDS...South to southwest at 15 to 25 mph with
  occasional gusts near 35 mph. 

* RELATIVE HUMIDITY...10 to 15 percent below significant 
  snowpack.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Fire Weather Watch.

&&

$$
074 
WWUS85 KABQ 190935
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
335 AM MDT Tue May 19 2020

...RED FLAG WARNING IN EFFECT FOR MUCH OF WESTERN AND CENTRAL NEW
MEXICO FROM NOON TO 7 PM MDT TODAY DUE TO STRONG WINDS AND LOW 
HUMIDITY...

...FIRE WEATHER WATCH IN EFFECT WEDNESDAY AFTERNOON AND EVENING
FOR THE NORTHEAST HIGHLANDS AND NORTHEAST PLAINS DUE TO STRONG
WINDS AND LOW HUMIDITY...

.Critical fire weather conditions will develop this afternoon and
evening for much of western and central New Mexico as winds
strengthen and humidity plummets ahead of an approaching low 
pressure system. In addition, above average high temperatures 
will continue along with high Haines indices. Critical conditions
will be possible again on Wednesday in portions of northeastern 
New Mexico.

NMZ103-200100-
/O.CON.KABQ.FW.W.0019.200519T1800Z-200520T0100Z/
/O.CON.KABQ.FW.A.0016.200520T1800Z-200521T0100Z/
Northeast Highlands-
335 AM MDT Tue May 19 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT
THIS EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING...

* AREA AND TIMING...For the northeast highlands, critical
  conditions are forecast this afternoon into the early evening.
  Critical conditions will end overnight, but will possibly
  redevelop Wednesday afternoon and evening. 

* 20 FOOT WINDS...South to southwest at 20 to 25 mph with
  occasional gusts to 35 mph. Winds will be slightly stronger on
  Wednesday with occasional gusts to 40 mph. 

* RELATIVE HUMIDITY...Humidity will drop to 10 to 15 percent this
  afternoon. On Wednesday humidity will plummet to 7 to 12
  percent. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning for today.

Please advise the appropriate officials or fire crews in the
field of this Fire Weather Watch for Wednesday.

&&

$$

NMZ101-102-105>107-109-200100-
/O.CON.KABQ.FW.W.0019.200519T1800Z-200520T0100Z/
Northwest Plateau-North Central Mountains-Northwest Highlands-
Middle Rio Grande Valley-Sandia, Manzano and Gallinas Mountains-
West Central Highlands-
335 AM MDT Tue May 19 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MDT
THIS EVENING...

* AREA AND TIMING...Northwest Plateau, North Central Mountains,
  Northwest Highlands, Middle Rio Grande Valley, Sandia, Manzano
  and Gallinas Mountains, West Central Highlands for this
  afternoon into the early evening. 

* 20 FOOT WINDS...South to southwest at 20 to 30 mph with 
  occasional gusts near 40 mph. 

* RELATIVE HUMIDITY...7 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

NMZ104-200100-
/O.CON.KABQ.FW.A.0016.200520T1800Z-200521T0100Z/
Northeast Plains-
335 AM MDT Tue May 19 2020

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM WEDNESDAY AFTERNOON
THROUGH WEDNESDAY EVENING...

* AREA AND TIMING...Northeast highlands Wednesday afternoon and 
  early evening. 

* 20 FOOT WINDS...South to southwest at 15 to 25 mph with 
  occasional gusts near 35 mph. 

* RELATIVE HUMIDITY...10 to 15 percent. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Fire Weather Watch for Wednesday.

&&

$$
918 
WWUS85 KABQ 192042
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
242 PM MDT Tue May 19 2020

...RED FLAG WARNING IN EFFECT FOR MUCH OF WESTERN AND CENTRAL NEW
MEXICO FROM NOON TO 7 PM MDT TODAY DUE TO STRONG WINDS AND LOW
HUMIDITY...

...RED FLAG WARNING IN EFFECT WEDNESDAY AFTERNOON AND EVENING FOR
THE NORTHEAST HIGHLANDS DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY...

.Critical fire weather conditions will continue through the early
evening for much of western and central New Mexico as winds 
remains strong and relative humidity plummets ahead of an 
approaching low pressure system. In addition, above average high 
temperatures will continue along with high Haines indices. 
Critical conditions are likely Wednesday in the northeast
highlands.

NMZ104-192145-
/O.CAN.KABQ.FW.A.0016.200520T1800Z-200521T0100Z/
Northeast Plains-
242 PM MDT Tue May 19 2020

...FIRE WEATHER WATCH IS CANCELLED...

The National Weather Service in Albuquerque has cancelled the
Fire Weather Watch. 

A backdoor cold front and Gulf moisture will keep critical 
conditions from developing.

$$

NMZ103-200100-
/O.UPG.KABQ.FW.A.0016.200520T1800Z-200521T0100Z/
/O.NEW.KABQ.FW.W.0020.200520T1800Z-200521T0100Z/
/O.CON.KABQ.FW.W.0019.000000T0000Z-200520T0100Z/
Northeast Highlands-
242 PM MDT Tue May 19 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...

...RED FLAG WARNING IN EFFECT FROM NOON THROUGH 7 PM MDT WEDNESDAY...

The National Weather Service in Albuquerque has issued a Red Flag
Warning...which is in effect from noon to 7 PM MDT Wednesday. The
Fire Weather Watch is no longer in effect. 

* AREA AND TIMING...For the northeast highlands, critical
  conditions are forecast this afternoon into the early evening.
  Critical conditions will end overnight.

* 20 FOOT WINDS...South to southwest at 20 to 25 mph with
  occasional gusts to 35 mph. 

* RELATIVE HUMIDITY...Humidity will drop to 10 to 15 percent this
  afternoon, dropping to between 7 to 12 percent Wednesday
  afternoon.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning for today.

Please advise the appropriate officials or fire crews in the
field of this Fire Weather Watch for Wednesday.

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

NMZ101-102-105>107-109-200100-
/O.CON.KABQ.FW.W.0019.000000T0000Z-200520T0100Z/
Northwest Plateau-North Central Mountains-Northwest Highlands-
Middle Rio Grande Valley-Sandia, Manzano and Gallinas Mountains-
West Central Highlands-
242 PM MDT Tue May 19 2020

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MDT THIS
EVENING...

* AREA AND TIMING...Northwest Plateau, North Central Mountains, 
  Northwest Highlands, Middle Rio Grande Valley, Sandia, Manzano 
  and Gallinas Mountains, West Central Highlands for this 
  afternoon into the early evening. 

* 20 FOOT WINDS...South to southwest at 20 to 30 mph with 
  occasional gusts near 40 mph. 

* RELATIVE HUMIDITY...7 to 15 percent.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$
799 
WWUS85 KABQ 200054
RFWABQ

URGENT - FIRE WEATHER MESSAGE
National Weather Service Albuquerque NM
654 PM MDT Tue May 19 2020

...RED FLAG WARNING IN EFFECT WEDNESDAY AFTERNOON AND EVENING FOR
THE NORTHEAST HIGHLANDS DUE TO STRONG WINDS AND LOW RELATIVE
HUMIDITY...

.Critical conditions are likely Wednesday in the Northeast 
Highlands where high Haines will combine with low humidities and
strong winds.

NMZ103-201300-
/O.EXP.KABQ.FW.W.0019.000000T0000Z-200520T0100Z/
/O.CON.KABQ.FW.W.0020.200520T1800Z-200521T0100Z/
Northeast Highlands-
654 PM MDT Tue May 19 2020

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 7 PM MDT
WEDNESDAY...
...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING...

The National Weather Service in Albuquerque has issued a Red Flag
Warning...which is in effect from noon to 7 PM MDT Wednesday. 

* AREA AND TIMING...For the Northeast Highlands, critical
  conditions are forecast Wednesday afternoon into the early
  evening. 
 
* 20 FOOT WINDS...South to southwest at 20 to 25 mph with
  occasional gusts to 40 mph. 

* RELATIVE HUMIDITY...Humidity will vary between 7 to 12 percent 
  Wednesday afternoon. 

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Please advise the appropriate officials or fire crews in the
field of this Red Flag Warning.

&&

$$

NMZ101-102-105>107-109-200200-
/O.EXP.KABQ.FW.W.0019.000000T0000Z-200520T0100Z/
Northwest Plateau-North Central Mountains-Northwest Highlands-
Middle Rio Grande Valley-Sandia, Manzano and Gallinas Mountains-
West Central Highlands-
654 PM MDT Tue May 19 2020

...RED FLAG WARNING WILL EXPIRE AT 7 PM MDT THIS EVENING...

Winds will slowly diminish after sunset as humidities inch upward
and virga showers decrease. However, there will be poor overnight
humidity recoveries through the Rio Grande Valley tonight. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at May 18, 3:01 AM MDT, 32 minutes earlier.

Area forecast discussion, May 18, 3:01 AM MDT, 32 minutes before
Area Forecast Discussion
National Weather Service Albuquerque NM
301 AM MDT Mon May 18 2020

.SYNOPSIS...
Near record to record heat with near 90 in Albuquerque, Farmington,
and 100 at Tucumcari and Roswell today. Winds increase Tuesday with
critical fire weather a main concern through the western half of the
forecast area. Virga and dry-thunderstorms will bring chances for
erratic gusty winds to central parts of the state Tuesday afternoon.
A much welcomed cool down arrives into western NM Wednesday with
critical fire weather shifting focus to northeastern NM. Calmer
weather with a general warming trend will finish off the rest of the
work week.

&&

.DISCUSSION...
.SHORT TERM (TODAY THROUGH TUESDAY)...
Upper level ridge of high pressure will peak over NM today then
shift east tonight and Tuesday. Storm off the west coast will come
inland today before lifting northeast Tuesday. Models are still
showing a moisture increase for Tuesday, but it has been less for
the past few model runs. Any measurable precipitation looks to be
only on the northern mountains, and we are talking a few hundredths
of an inch. Elsewhere it will be dry but widespread virga could
produce sudden strong winds over the west and central areas. The
other concern is for dry lightning Tuesday. It will be very warm to
hot today and Tuesday with widespread near record and record
breaking high temperatures.

LONG TERM...(TUESDAY NIGHT THROUGH SUNDAY)...
The omega block pattern breaks down Wednesday morning as a
disturbance embedded within the larger western CONUS trough ejects
northeastward through NM into CO. A Pacific cold front follows in its
wake dropping highs 10-15F toward the 70F mark across western NM
Wednesday. With warmer temperatures holding onto the eastern plains,
and strong southwest winds in play, critical fire shifts its focus to
the northeastern section of the state Wednesday afternoon (see Fire
Wx Discussion). The dryline sets up along or just east of the NM/TX
border Wednesday afternoon where the only chances for storms will
exist. Winds decouple Wednesday night with near to slightly below
normal overnight lows settling in. Many western and northern valley
locations will be near the freezing mark Thursday morning, including
Taos in the Upper RGV.

Another weak disturbance skirts northern NM Thu continuing dry
westerly flow with highs slowly trending warmer to end the week.
Moisture will swash east and west near the NM/TX border. Westerly
winds trend weaker as the pressure gradient aloft relaxes.
Operational runs of the GFS and ECMWF don't appear to be handling a
weekend PacNW storm system well run-to-run, however ensemble means
seem to be trending toward the system bringing some hope of
precipitation skirting the NM/CO border Saturday/Sunday.

CHJ/RJH

&&

.FIRE WEATHER...
A ridge of high pressure will be over NM today before shifting east
tonight and Tuesday. It will be very warm to hot today and Tuesday,
as well as very unstable (Haines 6). What may keep widespread
critical fire weather conditions from occurring is the wind. Spotty
critical weather conditions will continue though as the low levels
will remain very dry Tuesday while the storm off the west coast
draws mid and upper level moisture into NM. This is a good set-up
for virga bombs, and perhaps dry lighting, especially over the
northern mountains. This will also be a good set-up for critical
fire weather conditions. Have upgraded the 3 western zones as well
as the Middle Rio Grande to a Red Flag Warning which is where I have
the greatest confidence of widespread critical conditions. Will
leave the other Fire Weather Watches as is.

Wednesday into the weekend will be warm to hot and dry. Southwest
flow aloft will strengthen off and on as short wave troughs go to
our north. Increased winds will join the warmer than normal
temperatures, single digit min humidities and a very unstable
atmosphere. Critical fire conditions will be reached on most of
these days. A little rain could impact the east Sunday and Monday.

CHJ

&&

.AVIATION...
06Z TAF CYCLE
VFR conditions expected at all TAF sites through the next 24 hours.
Light winds overnight and morning will give way to gusty S-SW winds
Monday afternoon.

CHJ

&&

.PRELIMINARY POINT TEMPS/POPS...
Farmington......................  90  48  87  46 /   0   0   0   0
Dulce...........................  85  41  83  39 /   0   0  10   0
Cuba............................  86  48  83  44 /   0   5  10   0
Gallup..........................  86  41  82  36 /   0   0   0   0
El Morro........................  83  43  78  39 /   0   0   0   0
Grants..........................  88  43  83  38 /   0   0   0   0
Quemado.........................  83  46  78  40 /   0   0   0   0
Magdalena.......................  88  56  84  48 /   0   0   0   0
Datil...........................  83  50  78  44 /   0   0   0   0
Reserve.........................  87  43  81  38 /   0   0   0   0
Glenwood........................  94  55  92  50 /   0   0   0   0
Chama...........................  78  40  77  36 /   0   0  20   5
Los Alamos......................  85  58  81  54 /   0   0  10   0
Pecos...........................  83  55  82  51 /   0   0  10   0
Cerro/Questa....................  82  46  81  45 /   0   0  20   5
Red River.......................  72  43  72  43 /   0   0  20   5
Angel Fire......................  76  34  74  40 /   0   0  20   5
Taos............................  84  45  82  42 /   0   0  10   0
Mora............................  82  49  81  45 /   0   0  20   5
Espanola........................  91  53  88  50 /   0   0   5   0
Santa Fe........................  86  55  83  53 /   0   0  10   0
Santa Fe Airport................  89  52  87  50 /   0   0   5   0
Albuquerque Foothills...........  89  62  88  58 /   0   0   5   0
Albuquerque Heights.............  92  61  90  55 /   0   0   0   0
Albuquerque Valley..............  93  59  92  51 /   0   0   0   0
Albuquerque West Mesa...........  92  61  90  55 /   0   0   5   0
Belen...........................  93  56  92  49 /   0   0   0   0
Bernalillo......................  92  58  91  54 /   0   0   5   0
Bosque Farms....................  93  55  91  48 /   0   0   0   0
Corrales........................  93  57  92  54 /   0   0   5   0
Los Lunas.......................  93  54  91  49 /   0   0   0   0
Placitas........................  89  62  87  58 /   0   0   5   0
Rio Rancho......................  92  59  90  54 /   0   0   5   0
Socorro.........................  96  59  93  54 /   0   0   0   0
Sandia Park/Cedar Crest.........  86  57  83  54 /   0   0   5   0
Tijeras.........................  88  58  86  53 /   0   0   5   0
Edgewood........................  88  53  86  48 /   0   0   5   0
Moriarty/Estancia...............  89  47  88  41 /   0   0   5   0
Clines Corners..................  85  50  83  48 /   0   0   5   0
Mountainair.....................  88  54  85  49 /   0   0   0   0
Gran Quivira....................  88  55  85  50 /   0   0   5   0
Carrizozo.......................  89  58  88  58 /   0   0   5   0
Ruidoso.........................  84  55  82  51 /   0   0   5   0
Capulin.........................  85  52  84  51 /   5   0  10  10
Raton...........................  89  50  88  50 /   0   0   5   5
Springer........................  90  49  88  50 /   0   0  10   5
Las Vegas.......................  86  50  85  48 /   0   0  10   5
Clayton.........................  89  54  88  57 /   5   0   0  10
Roy.............................  89  55  88  54 /   0   0   5  10
Conchas.........................  97  58  95  59 /   0   0   5  10
Santa Rosa......................  94  58  93  57 /   0   0   5   5
Tucumcari....................... 100  61  97  62 /   0   0   5  10
Clovis..........................  95  60  94  59 /   0   0   5  10
Portales........................  97  60  96  60 /   0   0   5  10
Fort Sumner.....................  96  59  95  60 /   0   0   5   5
Roswell......................... 102  62 100  62 /   0   0   5   5
Picacho.........................  93  59  92  58 /   0   0   5   0
Elk.............................  90  56  89  55 /   0   0   5   0

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from noon to 7 PM MDT Tuesday for the following
zones... NMZ101-105-106-109.

Fire Weather Watch from Tuesday afternoon through Tuesday evening
for the following zones... NMZ102-103-107.

&&
Hazardous weather outlook, May 18, 3:08 AM MDT, 25 minutes before
Hazardous Weather Outlook
National Weather Service Albuquerque NM
308 AM MDT Mon May 18 2020

NMZ201>241-191100-
Northwest Plateau-Chuska Mountains-Far Northwest Highlands-
Northwest Highlands-West Central Plateau-West Central Mountains-
West Central Highlands-Southwest Mountains-
San Francisco River Valley-Tusas Mountains Including Chama-
Jemez Mountains-Glorieta Mesa Including Glorieta Pass-
Northern Sangre de Cristo Mountains-
Southern Sangre de Cristo Mountains-
East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley-
Espanola Valley-Santa Fe Metro Area-
Middle Rio Grande Valley/Albuquerque Metro Area-
Lower Rio Grande Valley-Sandia/Manzano Mountains Including Edgewood-
Estancia Valley-Central Highlands-South Central Highlands-
Upper Tularosa Valley-South Central Mountains-
Johnson and Bartlett Mesas Including Raton Pass-
Far Northeast Highlands-Northeast Highlands-Union County-
Harding County-Eastern San Miguel County-Guadalupe County-
Quay County-Curry County-Roosevelt County-De Baca County-
Chaves County Plains-Eastern Lincoln County-Southwest Chaves County-
San Agustin Plains and Adjacent Lowlands-
308 AM MDT Mon May 18 2020

This hazardous weather outlook is for portions of north and central
New Mexico.

.DAY ONE...Today and Tonight

Elevated to locally critical fire weather will exist through
northwestern NM this afternoon.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Critical fire weather spreads across most of the western half of the
state Tuesday afternoon. Virga and dry-thunderstorms will also be
possible through central New Mexico and the northern mountains, in
turn producing erratic gusty winds Tuesday afternoon. Critical fire
weather shifts its focus to northeastern New Mexico Wednesday
afternoon.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

24

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 6:02 PM MDTSpecial Weather StatementABQColfax28 min
May 17, 6:32 PM MDTSpecial Weather StatementABQColfax28 min
May 17, 7:00 PM MDTSpecial Weather StatementABQColfax30 min
May 17, 7:31 PM MDTSpecial Weather StatementABQColfax29 min
May 17, 7:37 PM MDTAreal Flood AdvisoryABQColfax113 min
May 18, 2:39 PM MDTFire Weather WatchABQHarding, San Miguel, Union24 hr

Nearby

Red Flag Warnings in New Mexico, 2020Every red flag warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.